67.9K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

First post treatment period in almost a year...help!

1 REPLY 1
Seabreeze
Member

Re: First post treatment period in almost a year...help!

Hi Lambchop,

 

Aware some women do get very heavy periods in their 40's and that chemo and/or Tamoxifen can cause periods to be absent for large chunks of time. I sympathise, heavy periods are not the best to manage and can be exhausting, let alone the impact on your life. 

 

Having said that 3 weeks is a very long time and I think it would be a good idea for you to visit your GP. They may want to refer you to a specialist for checks since sometimes things like fibroids can contribute to heavy periods. Also Tamoxifen can very rarely cause thickening of the endometrium which can cause various issues, so best to get yourself checked out.

 

If it turns out it is just a heavy and exceptionally long period, you could discuss medication with your doctor which should reduce the flow. I found the combination of tranexamic acid and methanamic acid tablets, prescribed by my GP, helped. This also helps reduce the risk of anemia. However this was for a heavy but normal length period so a slightly different situation.    

 

So, call the GP and in the meanwhile it might be worth considering eating iron rich foods and taking an iron supplement.

 

I hope it goes back to normal soon, but either way please get yourself checked out.

 

Seabreeze  x (5 years post bc diagnosis and doing ok)

LambChop
Member

First post treatment period in almost a year...help!

I am so hoping you ladies can help reassure me. Sorry - this post will be a little graphic.

 

I started what I’m assuming is my first post treatment period over 3 weeks ago now and it just won’t stop! It fluctuates in volume but has been very heavy. I’m using both tampon and pad and in the morning it pools into my pad and the menstrual flow trickles out when I use the loo. It’s pretty messy. I’m 44 and was in chemo induced menopause before this ‘period’.

 

I just wanted to check what others experiences have been and if this sounds normal!

 

Thank you ladies,

 

Anna